Alert archive / California / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 96, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 3, 2022, 2:34 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2022, 2:34 PM PDT (21:34 UTC)
- Expired
- Oct 3, 2022, 3:30 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 163 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
873
WUUS55 KVEF 032134
SVRVEF
AZC015-CAC071-032230-
/O.NEW.KVEF.SV.W.0096.221003T2134Z-221003T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
234 PM PDT Mon Oct 3 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Mohave County in northwestern Arizona...
Eastern San Bernardino County in southern California...
* Until 330 PM PDT/330 PM MST/.
* At 233 PM PDT/233 PM MST/, a severe thunderstorm was located near
Desert Hills, or 7 miles northwest of Lake Havasu City, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Lake Havasu City, Parker Dam, Three Dunes Campground, Cattail Cove
State Park, Desert Hills and Black Meadow Landing Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Havasu, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3454 11463 3468 11442 3437 11390 3428 11406
3430 11409 3430 11414 3426 11413 3426 11416
3420 11423 3417 11429 3415 11431
TIME...MOT...LOC 2133Z 310DEG 19KT 3455 11443
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CO2 follow-up statements
823
WWUS55 KVEF 032156
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
256 PM PDT Mon Oct 3 2022
AZC015-CAC071-032230-
/O.CON.KVEF.SV.W.0096.000000T0000Z-221003T2230Z/
Mohave AZ-San Bernardino CA-
256 PM PDT Mon Oct 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
PDT/330 PM MST/ FOR SOUTHWESTERN MOHAVE AND EASTERN SAN BERNARDINO
COUNTIES...
At 255 PM PDT/255 PM MST/, a severe thunderstorm was located over
Lake Havasu City, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Lake Havasu City, Parker Dam, Three Dunes Campground, Cattail Cove
State Park, Desert Hills and Black Meadow Landing Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Havasu, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3454 11463 3468 11442 3437 11390 3428 11406
3430 11409 3430 11414 3426 11413 3426 11416
3420 11423 3417 11429 3415 11431
TIME...MOT...LOC 2155Z 310DEG 19KT 3447 11432
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CO319
WWUS55 KVEF 032223
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
323 PM PDT Mon Oct 3 2022
AZC015-CAC071-032232-
/O.EXP.KVEF.SV.W.0096.000000T0000Z-221003T2230Z/
Mohave AZ-San Bernardino CA-
323 PM PDT Mon Oct 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE AND
EASTERN SAN BERNARDINO COUNTIES WILL EXPIRE AT 330 PM PDT/330 PM
MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3454 11463 3468 11442 3437 11390 3428 11406
3430 11409 3430 11414 3426 11413 3426 11416
3420 11423 3417 11429 3415 11431
TIME...MOT...LOC 2222Z 310DEG 19KT 3439 11421
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 12:12 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 3, 12:12 PM PDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1212 PM PDT Mon Oct 3 2022 .SYNOPSIS...Shower and thunderstorm activity is expected to continue throughout the afternoon and into the evening hours for the southern and eastern portions of our forecast area. We will begin to dry out overnight with dry and warm conditions persisting through mid-to-late week. && .SHORT TERM...through Tuesday evening. Ongoing shower and thunderstorm activity in Mohave County is expected to continue into the evening hours. Additional convection is expected to pop-up in Clark County, eastern San Bernardino County, and potentially eastern Lincoln County this afternoon. The primary hazards associated with these storms are heavy rain capable of resulting in flash flooding, gusty winds, and frequent lightning. An upper-level shortwave digging into the region provided the synoptic forcing responsible for these storms. This shortwave will continue to dig southward and eastward throughout the day, with storms moving to the southeast out ahead of the shortwave trough axis. Any convection that pops up behind the trough axis will experience a more southerly storm motion as the upper-level and steering flows becomes more northerly. The 12Z HREF boasts a 70% chance of 35+ mph winds in the southern portion of the Colorado River Valley, including Lake Havasu City, Needles, and Laughlin. Additionally, the HREF indicates that 35+ mph winds are likely from I-40 south in Mohave County. Convection will begin to wind down after sunset due to the loss of daytime heating, and by approximately 04/05Z convection is expected to have mostly dissipated. As this trough continues to dig to the southeast and upper-level flow across the forecast area becomes more northerly, we will see things begin to dry out overnight and into tomorrow with PWat values falling below 1.0" across the area by tomorrow afternoon. This shortwave will stall out over the Four-Corners region late Tuesday, resulting in dry conditions across the forecast area. .LONG TERM...Wednesday through Monday. An amplified ridge nosing inland from the West Coast up through western Canada will keep our region dry and warm Wednesday and Thursday but the medium range ensembles indicate a broad closed upper low spinning up over New Mexico then retrograding across southern Arizona and northwest Mexico Friday through Sunday which would produce an easterly and may allow lingering moisture to spread back into Mohave County and possibly even over eastern San Bernardino and Clark counties by Sunday for a slight chance of thunderstorms over the mountains. Temperatures trend downward slightly for the weekend with highs in the upper 80s to lower 90s for the Mojave Desert zones which is close to normal. && .AVIATION...For Harry Reid...Northeast winds around 7-10 kts are expected through the afternoon, but there is the possibility of various outflow boundaries that could bring varying wind directions and speeds at times. Thunderstorms are forecast to develop around the Las Vegas Valley this afternoon, but confidence is low that storms will directly impact the terminal. Storms are expected to dissipate by late afternoon with clear skies and generally light winds overnight. Drier conditions and generally light winds are expected Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light and diurnal wind patterns anticipated today, though sites in the Colorado River Valley should see northerly breezes this afternoon around 10 kts. SCT thunderstorms this afternoon across mainly southern Mohave, Clark, and eastern San Bernardino Counties with wind, hail, and heavy rain being the primary threats. These are expected to last to early evening before dissipating with generally clear skies overnight. ISOLD storms possible over northwest Arizona Tuesday with overall coverage being much less. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 3, 1:48 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
148 PM PDT MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 10 NE CHLORIDE 35.51N 114.06W
10/03/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL WEBCAM SHOWS
WATER FLOWING OVER STOCKTON HILL ROAD AT
VOCK WASH.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:16 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 3, 11:20 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 3, 12:16 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Oct 3, 12:36 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 3, 1:26 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2022Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.